Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 50, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Apr 28, 2016, 9:18 PM CDT for Roberts County, Texas. It was in force for 42 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 28, 2016, 9:18 PM CDT (02:18 UTC)
- Expired
- Apr 28, 2016, 10:00 PM CDT
- In force
- 42 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 50.0 mph
County Roberts County, TX
The radar
The Amarillo radar (KAMA), 106 km from the middle of the area, began a volume at 02:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 28, 9:34 PM CDT | HAIL 1.75 | Miami, TX | HAIL UP TO GOLF BALL ON HIGHWAY 60 IN MIAMI. |
| Apr 28, 9:39 PM CDT | HAIL 1.25 | Miami, TX | HALF DOLLAR SIZE HAIL ON S KIOWA STREET NEAR HWY 60 IN MIAMI. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 28, 4:13 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 2.3 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 699 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 1006 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 290 m²/s²
- 0-3 km storm-relative helicity
- 462 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 12.4
The text
As transmitted.
235
WUUS54 KAMA 290218
SVRAMA
TXC393-290300-
/O.NEW.KAMA.SV.W.0050.160429T0218Z-160429T0300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
918 PM CDT THU APR 28 2016
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN ROBERTS COUNTY IN THE PANHANDLE OF TEXAS...
* UNTIL 1000 PM CDT
* AT 918 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTHWEST
OF CODMAN...OR 11 MILES WEST OF MIAMI...MOVING EAST AT 35 MPH.
HAZARD...HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED. HAIL MAY ACCUMULATE ON
ROADWAYS CAUSING HAZARDOUS TRAVEL.
* LOCATIONS IMPACTED INCLUDE...
MIAMI...LORA AND CODMAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3562 10054 3562 10090 3578 10093 3585 10054
TIME...MOT...LOC 0218Z 262DEG 30KT 3570 10084
HAIL...1.25IN
WIND...<50MPH
$$
BRB3 follow-up statements
400
WWUS54 KAMA 290225
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
925 PM CDT THU APR 28 2016
TXC393-290300-
/O.CON.KAMA.SV.W.0050.000000T0000Z-160429T0300Z/
ROBERTS TX-
925 PM CDT THU APR 28 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR SOUTHEASTERN ROBERTS COUNTY...
AT 924 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 4 MILES NORTH OF
CODMAN...OR 7 MILES WEST OF MIAMI...MOVING EAST AT 35 MPH.
HAZARD...PING PONG BALL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT DAMAGE
TO ROOFS...SIDING...WINDOWS...AND VEHICLES. HAIL MAY
ACCUMULATE ON ROADWAYS CAUSING HAZARDOUS TRAVEL.
LOCATIONS IMPACTED INCLUDE...
MIAMI...LORA AND CODMAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3562 10078 3580 10083 3585 10054 3562 10054
TIME...MOT...LOC 0224Z 262DEG 30KT 3571 10077
HAIL...1.50IN
WIND...<50MPH
$$
BRB108 WWUS54 KAMA 290236 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 936 PM CDT THU APR 28 2016 TXC393-290300- /O.CON.KAMA.SV.W.0050.000000T0000Z-160429T0300Z/ ROBERTS TX- 936 PM CDT THU APR 28 2016 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT FOR SOUTHEASTERN ROBERTS COUNTY... AT 936 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER MIAMI...MOVING EAST AT 35 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS POSSIBLE. LOCATIONS IMPACTED INCLUDE... MIAMI AND LORA. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3562 10068 3582 10072 3585 10054 3562 10054 TIME...MOT...LOC 0236Z 266DEG 32KT 3569 10061 HAIL...1.00IN WIND...<50MPH $$ BRB
651
WWUS54 KAMA 290251
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
951 PM CDT THU APR 28 2016
TXC393-290300-
/O.EXP.KAMA.SV.W.0050.000000T0000Z-160429T0300Z/
ROBERTS TX-
951 PM CDT THU APR 28 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ROBERTS COUNTY
WILL EXPIRE AT 1000 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER HEAVY RAIN
IS STILL POSSIBLE WITH ADDITIONAL THUNDERSTORMS MOVING INTO THE AREA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT.
LAT...LON 3562 10068 3582 10072 3585 10054 3562 10054
TIME...MOT...LOC 0249Z 262DEG 30KT 3569 10061
$$
BRBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 6:53 PM CDT, 2 hours 25 minutes earlier.
Area forecast discussion, Apr 28, 6:53 PM CDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 653 PM CDT THU APR 28 2016 .AVIATION... STRONG SOUTHEAST AND EAST LOW-LEVEL FLOW WILL SUSTAIN MOISTURE SUPPLY FOR SCATTERED TO NUMEROUS THUNDERSTORMS THIS EVENING AND OVERNIGHT. CURRENT RADAR TRENDS SUGGEST THAT TERMINALS WILL BE SPARED FROM STRONGEST CONVECTION IN THE NEAR TERM. AS LOW LEVELS CONTINUE TO MOISTEN...MVFR TO IFR CEILINGS ARE EXPECTED TO DEVELOP. IMPROVEMENT WILL BE SLOW TO OCCUR ON FRIDAY. CURRENT THINKING IS THAT CLEARING WILL OCCUR FRIDAY AFTERNOON AT KDHT AND KAMA AS BOUNDARY LIFTS NORTH...WITH SOUTHWEST SURFACE WINDS IN ITS WAKE. KGUY EXPECTED TO REMAIN IFR OR MVFR THROUGH END OF FORECAST. COCKRELL && .PREV DISCUSSION... /ISSUED 443 PM CDT THU APR 28 2016/ DISCUSSION... MESOSCALE UPDATE... CONVECTION HAS FORMED WITHIN THE LOW-LEVEL THETA-E AXIS ACROSS THE SOUTHWEST TEXAS PANHANDLE EXTENDING SOUTHWARD ALONG THE I-27 CORRIDOR. EARLIER THINKING HAS CHANGED LITTLE. CONVECTION SHOULD CONTINUE TO INTENSIFY OVER THE NEXT FEW HOURS IN A MODESTLY UNSTABLE ENVIRONMENT (1000-1500 MLCAPE ON MESOANALYSIS). EFFECTIVE SHEAR IS MORE THAN SUFFICIENT (50-55 KNOTS) FOR STORM ORGANIZATION INCLUDING SUPERCELLS. HAIL WILL BE THE PRIMARY THREAT BUT DAMAGING WIND GUSTS WILL BE POSSIBLE GIVEN WELL MIXED BOUNDARY LAYER BUT THIS THREAT SHOULD SUBSIDE BY MID EVENING AS BOUNDARY LAYER STABILIZES. THE WINDOW FOR A BRIEF ISOLATED TORNADO WOULD MOST LIKELY BE BETWEEN ABOUT 6 PM AND 10 PM WHEN THE LOW LEVEL JET STRENGTHENS AND 0-1 KM HELICITY INCREASES TO AROUND 150-200 M2/S2...BUT BEFORE THE BOUNDARY LAYER BEGINS TO STABILIZE. AFTERWARDS THE THREAT WILL PRIMARILY BE MARGINALLY SEVERE HAIL LASTING FROM LATE EVENING THROUGH MUCH OF THE NIGHT AS CONVECTION MOVES NORTH OF THE STATIONARY FRONT AND BECOMES INCREASINGLY ELEVATED. A PEAK AT WHAT IS IN SO FAR FROM THE SPECIAL 21Z SOUNDING REVEALS FAIRLY UNIDIRECTIONAL SOUTHEASTERLY FLOW IN THE LOWEST 1.5 KM WITH SUBSTANTIAL VEERING ABOVE THIS YIELDING 0-3KM SRH VALUES OF AROUND 150 M2/S2. A MORE SUBSTANTIAL TORNADO THREAT WILL BE LIMITED BY LACK OF SIGNIFICANT TURNING IN A SHALLOWER NEAR-SURFACE LAYER AS WELL AS STRONGER LOW LEVEL SPEED SHEAR AND MARGINAL LCL HEIGHTS. WE WILL CONTINUE TO MONITOR TRENDS IN THE VWP AND MODIFY THE SOUNDING AS SURFACE OBS CHANGE/MOISTURE INCREASES. ALSO NOTED IN THE FIRST GLANCE OF THE SOUNDING IS THAT 100 MB ML PARCELS REMAINED SLIGHTLY CAPPED. THIS CAN BE EASILY BE OVERCOME WITH LOW LEVEL MOISTENING OVER THE NEXT COUPLE OF HOURS. WE WILL UPDATE WITH ANY PERTINENT INFORMATION FROM THE COMPLETED 21Z SOUNDING AND/OR OTHER OBSERVATIONAL DATA AS NECESSARY. BRB SHORT TERM... SEE SHORT TERM DISCUSSION BELOW FROM BRB. LONG TERM... FRIDAY THROUGH WEDNESDAY NIGHT... THE UPPER LOW RESPONSIBLE FOR THE WEATHER TODAY WILL BE CENTERED OVER THE UTAH/COLORADO BORDER FRIDAY AND CONTINUE SLIDING EAST. THE UPPER LEVEL JET WILL SWING AROUND THE BASE OF THE LOW AND PUT THE NORTHERN AND EASTERN SECTIONS OF THE PANHANDLES IN THE LEFT EXIT REGION...THUS CAUSING SYNOPTIC SCALE ASCENT. A WARM FRONT WILL LIFT INTO THE MIDDLE OF THE TEXAS PANHANDLE ON FRIDAY. THE MID LEVELS WILL SEE DRY AIR ADVECTION AND THUS ALLOW SIGNIFICANT COOLING AT THESE LEVELS FOR STORMS THAT FORM. THIS WILL CREATE MORE POTENTIAL FOR GUSTY WINDS AND LARGER HAIL AS DOWNDRAFTS WILL BE COOLER AND SLOW MELTING. CONFIDENCE ON THE FORECAST FOR FRIDAY IS NOT VERY HIGH ON THIS OUTCOME AS THE SCENARIO OF THE OKLAHOMA PANHANDLE BEING SOCKED IN WITH LOW STRATUS AND DRIZZLE SEEMS JUST AS PLAUSIBLE. FOR NOW HAVE GONE WITH THE THUNDERSTORM POSSIBILITY SINCE LARGE SCALE SYNOPTIC FORCING WILL LIKELY PLAY A BIGGER ROLE IN THE OUTCOME. IF THE LATTER OPTION DOES PLAY OUT...FORECASTED TEMPS WILL ALSO BE AFFECTED AS THE OKLAHOMA PANHANDLE WILL LIKELY STRUGGLE TO GET INTO THE 50S. A COLD FRONT WILL PUSH THROUGH THE PANHANDLES FRIDAY NIGHT INTO SATURDAY MORNING AND SATURDAY WILL SEE THE FIRST LOW MOVE NORTH TO KANSAS/NEBRASKA AND THE UPPER LEVEL JET FORCING WILL BE LOST. THIS WILL ALLOW THE PANHANDLES A CHANCE TO DRY OUT A BIT AND SEE SOME SUN. WEAK RIDGING WILL BUILD IN BRIEFLY BEFORE A SECOND UPPER LEVEL LOW WHICH DROPPED INTO THE GREAT BASIN STARTS TO EJECT ACROSS THE CENTRAL GREAT PLAINS. AS THIS LOW APPROACHES THE AREA THE PANHANDLES WILL SEE ANOTHER ROUND OF THUNDERSTORMS MOVE IN FROM THE WEST SUNDAY AND CONTINUE MONDAY. MODELS DIVERGE QUITE A BIT MONDAY AND BEYOND ON TIMING OF THE MOVEMENT OF THIS LOW...HOWEVER THEY DO AGREE THAT TUESDAY THROUGH THURSDAY WILL SEE ANOTHER DRY SPELL AS THE LOW MOVES AWAY AND UPPER LEVEL RIDGING BUILDS OVER THE WESTERN CONUS. BEAT PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 51 70 42 66 42 / 60 30 10 5 5 BEAVER OK 51 58 42 62 39 / 80 70 30 5 5 BOISE CITY OK 44 54 34 58 35 / 80 70 20 10 20 BORGER TX 55 68 46 66 45 / 70 50 10 5 5 BOYS RANCH TX 49 70 40 65 41 / 50 30 10 10 10 CANYON TX 50 72 39 67 41 / 50 20 10 5 5 CLARENDON TX 54 74 45 69 45 / 60 40 10 5 5 DALHART TX 47 62 37 62 38 / 60 40 20 10 20 GUYMON OK 48 56 41 62 41 / 80 70 30 5 10 HEREFORD TX 46 73 40 68 41 / 40 20 5 10 10 LIPSCOMB TX 53 62 45 65 43 / 70 70 20 5 5 PAMPA TX 53 67 44 64 43 / 70 50 10 5 5 SHAMROCK TX 56 73 47 70 46 / 60 50 10 5 5 WELLINGTON TX 58 78 48 73 47 / 70 50 10 5 5 PREV DISCUSSION... /ISSUED 147 PM CDT THU APR 28 2016/ SHORT TERM... LATEST SURFACE ANALYSIS INDICATES A STATIONARY FRONT EXTENDING FROM EAST-CENTRAL NEW MEXICO TO JUST SOUTH OF OUR FORECAST AREA TO NEAR THE RED RIVER. WEAK CONVERGENCE IN LAPS STREAMLINE ANALYSIS IS NOTED ALONG THIS BOUNDARY. EAST-SOUTHEASTERLY FLOW WILL CONTINUE INCREASING IN RESPONSE TO FALLING PRESSURES TO THE WEST AS THE MAIN UPPER LEVEL SYSTEM APPROACHES. SHORT TERM MODEL GUIDANCE CONTINUES TO SUGGEST RAPID LOW-LEVEL MOISTURE RETURN THROUGHOUT THE DAY WITH A CONSENSUS INDICATING MID 50 DEGREE DEW POINTS REACHING WELL INTO THE TEXAS PANHANDLE BY LATE AFTERNOON OR EARLY EVENING. SURFACE OBSERVATIONS SHOW LOW TO MID 50 DEGREE DEW POINTS ALREADY AS FAR NORTHWEST AS CHILDRESS AND MATADOR. THIS IN COMBINATION WITH SURFACE HEATING WILL CONTRIBUTE TO WEAK IF NOT MODERATE INSTABILITY BY LATE AFTERNOON. THE EVOLUTION OF SURFACE PRESSURE PATTERN AND BEHAVIOR OF THE SURFACE BOUNDARY WILL HAVE IMPLICATIONS ON THE SEVERE THUNDERSTORM POTENTIAL LATE THIS AFTERNOON AND THROUGH THE EVENING. DEEP MIXING AND SHARPENING DRYLINE ACROSS THE SOUTHWEST PORTION OF OUR AREA SEEMS LESS LIKELY THAN EARLIER THOUGHT BASED ON THE LATEST TRENDS AND THE FIRST ADJUSTMENT TO THE FORECAST WE HAVE MADE IS TO ADD PRECIPITATION TO THIS PORTION OF THE FORECAST AREA THIS AFTERNOON. WITHIN THE COVERGENT AND MOISTENING LOW-LEVEL FLOW ISOLATED/SCATTERED THUNDERSTORMS SHOULD DEVELOP PERHAPS ENHANCED BY A WEAK SHORTWAVE NOW SEEN IN WATER VAPOR MOVING EASTWARD INTO EASTERN COLORADO. THIS SHOULD BE COINCIDENT WITH A RELATIVELY NARROW LOW- LEVEL THETA-E AXIS WHICH IS EXPECTED TO SET UP FROM NEAR OR SOUTH OF DALHART TO THE AMARILLO AREA AND EXTEND SOUTHEASTWARD JUST AHEAD OF A SHARPENING DRYLINE JUST SOUTH OF OUR AREA. LARGE HAIL AND DAMAGING WINDS WOULD BE THE PRIMARY THREAT WITH PERHAPS A BRIEF WINDOW FOR A TORNADO OR TWO THIS EVENING. TWO CONTRIBUTING FACTORS TO THE TORNADO THREAT WILL BE 1.) INCREASING LOW LEVEL JET CONTRIBUTING TO STRENGTHENING 0-1KM BULK SHEAR VALUES OF AROUND 25 KNOTS (THERE IS QUITE A SPREAD IN 850 MB SPEEDS AND RESULTANT LOW LEVEL SHEAR VALUES IN THE SHORT TERM GUIDANCE) AND 2.) CONTINUED MOISTENING RESULTING IN LCL HEIGHTS OF AROUND 1KM...POSSIBLY LOWER. WE WILL PROVIDE AN UPDATED DISCUSSION FOCUSING ON SEVERE POTENTIAL LATER THIS AFTERNOON ONCE FURTHER ANALYSIS IS COMPLETED AND AS WE CONTINUE TO MONITOR TRENDS. A SPECIAL 21Z SOUNDING IS BEING CONSIDERED. WE ARE PARTICULARLY INTERESTED IN THE EVOLUTION OF THE LOW LEVEL WIND FIELDS LATER TODAY AND MAY BE ABLE TO CAPTURE THE BEGINNING OF THIS SUFFICIENTLY WITH THE 00Z SOUNDING. SO AN EARLIER SOUNDING MAY BE OF LITTLE VALUE. CONVECTION SHOULD EXPAND IN COVERAGE LATER TONIGHT AS ISENTROPIC ASCENT OCCURS ATOP THE AFOREMENTIONED BOUNDARY STRENGTHENS WITH THE APPROACH OF THE CLOSED LOW NOW OVER ARIZONA. ASCENT IS STRONGEST AND CONDENSATION PRESSURE DEFICIT VALUES ARE LOWEST IN THE NORTHWEST LATE THIS EVENING AND EARLY TONIGHT SO THIS IS WHERE WE HAVE PLACED THE HIGHEST PROBABILITIES. ELEVATED INSTABILITY APPEARS SUFFICIENT FOR AT LEAST MARGINALLY SEVERE HAIL LATE INTO THE NIGHT. ANY SURFACE BASED STORMS AND WIND/TORNADO RISK SHOULD BE FURTHER SOUTH NEAR THE BOUNDARY AND BEFORE DECOUPLING INCREASES SUBSTANTIALLY LATE THIS EVENING OR EARLY TONIGHT. AFTER WHICH THE PRIMARY THREAT WILL BE HAIL. THE LONG TERM PORTION OF THE DISCUSSION WILL BE SENT LATER THIS AFTERNOON. BRB && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 51 70 42 66 42 / 60 30 10 5 5 BEAVER OK 51 58 42 62 39 / 80 70 30 5 5 BOISE CITY OK 44 54 34 58 35 / 80 70 20 10 20 BORGER TX 55 68 46 66 45 / 70 50 10 5 5 BOYS RANCH TX 49 70 40 65 41 / 50 30 10 10 10 CANYON TX 50 72 39 67 41 / 50 20 10 5 5 CLARENDON TX 54 74 45 69 45 / 60 40 10 5 5 DALHART TX 47 62 37 62 38 / 60 40 20 10 20 GUYMON OK 48 56 41 62 41 / 80 70 30 5 10 HEREFORD TX 46 73 40 68 41 / 40 20 5 10 10 LIPSCOMB TX 53 62 45 65 43 / 70 70 20 5 5 PAMPA TX 53 67 44 64 43 / 70 50 10 5 5 SHAMROCK TX 56 73 47 70 46 / 60 50 10 5 5 WELLINGTON TX 58 78 48 73 47 / 70 50 10 5 5 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 03/10
Hazardous weather outlook, Apr 28, 4:19 PM CDT, 4 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 419 PM CDT THU APR 28 2016 OKZ001>003-TXZ001>020-291000- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 419 PM CDT THU APR 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND EVENING ACROSS MOST OF THE OKLAHOMA AND TEXAS PANHANDLES. SOME STORMS MAY BECOME STRONG TO SEVERE MAINLY ACROSS THE CENTRAL AND EASTERN PORTIONS OF THE TEXAS PANHANDLE WITH LARGE HAIL...DAMAGING WINDS...AND LOCALIZED HEAVY RAINFALL THE PRIMARY HAZARDS. THUNDERSTORMS MAY BECOME MORE WIDESPREAD OVERNIGHT TONIGHT WITH LARGE HAIL AND LOCALIZED HEAVY RAINFALL CONTINUING TO BE A THREAT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS WILL CONTINUE FRIDAY AND FRIDAY NIGHT. SOME OF THESE THUNDERSTORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS AS THE MAIN THREATS. THUNDERSTORMS ARE ONCE AGAIN EXPECTED ACROSS THE SOUTHWESTERN PANHANDLES SATURDAY AFTERNOON AND THEN SPREADING EASTWARD ACROSS THE REMAINDER OF THE PANHANDLES SATURDAY NIGHT THROUGH MONDAY. THE THREAT FOR SEVERE WEATHER WITH THESE STORMS IS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS SHOULD BE ALERT AND EXPECT ACTIVATION THIS EVENING THROUGH TONIGHT ACROSS THE CENTRAL AND EASTERN TEXAS PANHANDLE. BEAT
In the hours before
Local storm report, Apr 28, 8:38 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
838 PM CDT THU APR 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM HAIL 2 E BORGER 35.66N 101.36W
04/28/2016 E1.75 INCH HUTCHINSON TX TRAINED SPOTTER
&&
EVENT NUMBER AMA1600237
COCKRELLLocal storm report, Apr 28, 8:40 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
840 PM CDT THU APR 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0834 PM TSTM WND DMG BORGER 35.66N 101.40W
04/28/2016 HUTCHINSON TX AMATEUR RADIO
4 INCH BRANCHES BROUGHT DOWN.
&&
EVENT NUMBER AMA1600239
COCKRELLSpecial weather statement, Apr 28, 8:44 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
844 PM CDT THU APR 28 2016
TXZ019-290215-
DONLEY TX-
844 PM CDT THU APR 28 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DONLEY COUNTY UNTIL 915
PM CDT...
AT 844 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6
MILES NORTH OF BRICE...OR 9 MILES SOUTH OF CLARENDON...MOVING NORTHEAST
AT 30 MPH.
NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM. HAIL MAY
ACCUMULATE ON ROADWAYS CAUSING HAZARDOUS TRAVEL.
LOCATIONS IMPACTED INCLUDE...
CLARENDON...HEDLEY...LELIA LAKE AND GREENBELT LAKE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
CENTRAL TEXAS.
LAT...LON 3477 10101 3508 10089 3491 10055 3475 10079
3475 10098
TIME...MOT...LOC 0144Z 217DEG 27KT 3480 10092
BRBLocal storm report, Apr 28, 8:47 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
847 PM CDT THU APR 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM HAIL 2 W BORGER 35.66N 101.44W
04/28/2016 E1.00 INCH HUTCHINSON TX PUBLIC
&&
EVENT NUMBER AMA1600240
14Special weather statement, Apr 28, 9:10 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
910 PM CDT THU APR 28 2016
TXZ019-020-290245-
DONLEY TX-COLLINGSWORTH TX-
910 PM CDT THU APR 28 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COLLINGSWORTH AND
EASTERN DONLEY COUNTIES UNTIL 945 PM CDT...
AT 909 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
LELIA LAKE...OR 9 MILES EAST OF CLARENDON...MOVING NORTHEAST AT 30 MPH.
NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM. HAIL MAY
ACCUMULATE ON ROADWAYS CAUSING HAZARDOUS TRAVEL.
LOCATIONS IMPACTED INCLUDE...
HEDLEY AND LELIA LAKE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT.
LAT...LON 3487 10085 3518 10068 3518 10046 3496 10029
3480 10076
TIME...MOT...LOC 0209Z 232DEG 28KT 3490 10072
BRBSpecial weather statement, Apr 28, 9:16 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 916 PM CDT THU APR 28 2016 TXZ009-290245- ROBERTS TX- 916 PM CDT THU APR 28 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ROBERTS COUNTY UNTIL 945 PM CDT... AT 915 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTHWEST OF CODMAN...OR 11 MILES WEST OF MIAMI...MOVING EAST AT 35 MPH. NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM. HAIL MAY ACCUMULATE ON ROADWAYS CAUSING HAZARDOUS TRAVEL. LOCATIONS IMPACTED INCLUDE... MIAMI...LORA AND CODMAN. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT. LAT...LON 3562 10054 3562 10092 3578 10094 3585 10054 TIME...MOT...LOC 0215Z 263DEG 31KT 3570 10084 BRB
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 7:15 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Hutchinson, Moore, Potter | 51 min |
| Apr 28, 8:00 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Hutchinson, Ochiltree, Roberts | 75 min |
| Apr 28, 8:04 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Gray, Hutchinson, Roberts | 71 min |
| Apr 28, 8:44 PM CDT | Special Weather Statement | AMA | Donley | 31 min |
| Apr 28, 9:10 PM CDT | Special Weather Statement | AMA | Donley | 35 min |
| Apr 28, 9:16 PM CDT | Special Weather Statement | AMA | Roberts | 29 min |
| Apr 28, 9:21 PM CDT | Special Weather Statement | AMA | Wheeler | 24 min |
| Apr 28, 9:41 PM CDT | Severe Thunderstorm Warning | AMA | Hemphill | 64 min |
| Apr 28, 9:44 PM CDT | Special Weather Statement | AMA | Collingsworth | 31 min |
| Apr 28, 10:21 PM CDT | Special Weather Statement | AMA | Hutchinson | 24 min |
| Apr 28, 11:02 PM CDT | Special Weather Statement | AMA | Dallam | 28 min |
| Apr 28, 11:31 PM CDT | Special Weather Statement | AMA | Dallam | 44 min |
| Apr 28, 11:43 PM CDT | Severe Thunderstorm Warning | AMA | Dallam | 47 min |
| Apr 29, 12:25 AM CDT | Severe Thunderstorm Warning | AMA | Dallam, Sherman | 39 min |
| Apr 29, 1:02 AM CDT | Severe Thunderstorm Warning | AMA | Sherman | 43 min |
| Apr 29, 1:39 AM CDT | Severe Thunderstorm Warning | AMA | Hansford, Sherman | 26 min |
| Apr 29, 2:22 AM CDT | Special Weather Statement | AMA | Moore | 38 min |
| Apr 29, 2:42 AM CDT | Special Weather Statement | AMA | Moore | 48 min |
| Apr 29, 2:53 AM CDT | Severe Thunderstorm Warning | AMA | Ochiltree | 52 min |
| Apr 29, 3:21 AM CDT | Special Weather Statement | AMA | Hansford, Moore, Sherman | 39 min |
| Apr 29, 3:50 AM CDT | Special Weather Statement | AMA | Ochiltree | 55 min |
| Apr 29, 3:59 AM CDT | Severe Thunderstorm Warning | AMA | Lipscomb, Ochiltree | 21 min |
| Apr 29, 4:07 AM CDT | Special Weather Statement | AMA | Hutchinson, Moore | 38 min |
| Apr 29, 5:02 AM CDT | Special Weather Statement | AMA | Potter, Randall | 43 min |
| Apr 29, 6:27 AM CDT | Special Weather Statement | AMA | Carson | 48 min |
| Apr 29, 6:36 AM CDT | Special Weather Statement | AMA | Oldham | 24 min |
| Apr 29, 7:36 AM CDT | Areal Flood Advisory | AMA | Potter, Randall | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.